MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Keratitis (1944); Posterior Capsule Opacification (4807)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A nurse reported that following the intraocular lens () implant procedure the patient experienced posterior capsule opacification (pco), anterior chamber flare, phimosis and undergone for yag capsulotomy.Additional information has been requested.Additional information received and stated that, developed grade 1 posterior capsule opacification (pco) at 1 month that continued to worsen.Have noticed cartridge material adheres to posterior surface of lens requiring removal with irrigation and aspiration that can sometimes be difficult.Pco, floaters, with anterior chamber fibrosis and early contraction, vitreous syneresis, dense opaque anterior vitreous floaters were observed.
 
Additional Manufacturer Narrative
This report originally filed as 9612169-2025-00566 from manufacturer site a cork ireland.Additional information provided in a.1., a.2., a.3.A, b.3., b.5., b.6., b.7., d.1., d.1., d.3., d.4., d.6.A., d.10, and h.11.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause for the reported events could not be determined.The lens remains implanted.Regarding the findings of pco, aco, phimosis, and iol rotation off-axis with company lenses, an company director of global technical customer affairs consulted with the surgeon and provided information related to the reported events.Because these findings are related to clinical outcomes, review of complaints for the reported event types is the primary investigation focus to assess for potential concerns related to anterior/posterior capsule opacification, phimosis, and lens rotation.Information was also provided that because clinical outcomes are complex with numerous potentially associated clinical and surgical factors, additional information could be discussed with the account representative, including options such as a peer-to-peer communication service called expert opinion md, that company offers at no charge.Reports of these event types have remained low and stable, with intermittent reporting as expected, based on the potential multifactorial etiology.An additional global review was conducted to look at the reported incidence for each of the above outcomes over the past 3 years.All global complaints are evaluated monthly for adverse trending, and no adverse trends were identified for these events.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22037245
Report Number1119421-2025-01420
Device Sequence Number8436455
Product Code HQL
UDI-Device Identifier00380652396721
UDI-Public(01)00380652396721(17)270329(11)230331(10)15615051
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC60WF
Device Lot Number15615051
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/25/2025
Date Device Manufactured03/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale